Alert archive / North Carolina / Freeze Warnings in 2015

Freeze Warning 4, NWS Raleigh, NC

November 14, 20159 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Nov 14, 2015, 3:01 PM EST for 9 counties in North Carolina. It took effect at Nov 15, 2015, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 3:01 PM EST (20:01 UTC)
In effect from
Nov 15, 2015, 3:00 AM EST
Expired
Nov 15, 2015, 8:00 AM EST
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2232 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WWUS72 KRAH 142001
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY
SUNDAY MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY
CONDITIONS WILL LEAD TO OVERNIGHT LOW TEMPERATURES AROUND
FREEZING TONIGHT.

NCZ028-041>043-077-078-086-088-089-151015-
/O.UPG.KRAH.FZ.A.0003.151115T0800Z-151115T1300Z/
/O.NEW.KRAH.FZ.W.0004.151115T0800Z-151115T1300Z/
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN...
ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
301 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...IN THE LOWER 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
069 
WWUS72 KRAH 150312
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1012 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY
SUNDAY MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY
CONDITIONS WILL LEAD TO OVERNIGHT LOW TEMPERATURES AROUND
FREEZING TONIGHT.

NCZ028-041>043-077-078-086-088-089-151300-
/O.CON.KRAH.FZ.W.0004.151115T0800Z-151115T1300Z/
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN...
ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
1012 PM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SUNDAY...

* TEMPERATURES...WILL FALL INTO THE LOWER 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$
890 
WWUS72 KRAH 150836
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EST SUN NOV 15 2015

...A FREEZE WARNING REMAINS IN EFFECT FROM THROUGH EARLY THIS
MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY
CONDITIONS WILL LEAD TO EARLY MORNING LOW TEMPERATURES AROUND
FREEZING.

NCZ028-041>043-077-078-086-088-089-151300-
/O.CON.KRAH.FZ.W.0004.000000T0000Z-151115T1300Z/
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN...
ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
336 AM EST SUN NOV 15 2015

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* TEMPERATURES...LOWS EARLY THIS MORNING AROUND FREEZING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO TAKE THE NECESSARY PRECAUTIONS TO PROTECT TENDER
VEGETATION.

&&

$$

DJF
135 
WWUS72 KRAH 151258
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EST SUN NOV 15 2015


NCZ028-041>043-077-078-086-088-089-151400-
/O.EXP.KRAH.FZ.W.0004.000000T0000Z-151115T1300Z/
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN...
ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
758 AM EST SUN NOV 15 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE WITH TEMPERATURES
EXPECTED TO QUICKLY RISE INTO THE MID TO UPPER 30S BY 9 AM EST. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 14, 3:01 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 14, 3:01 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EST SAT NOV 14 2015

.SYNOPSIS...COOL HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT AND
CONTINUE TO INFLUENCE THE AREA THROUGH EARLY NEXT WEEK.  A LOW
PRESSURE SYSTEM WILL LIFT THROUGH THE MIDWEST TUESDAY...SENDING AN
ATTENDANT COLD FRONT ACROSS CENTRAL NC WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM SATURDAY...

HIGH PRESSURE CENTERED NEAR NASHVILLE TN WILL SHIFT EAST TONIGHT
BENEATH WEAK HEIGHT RISES ALOFT.  PW IS DOWN TO LESS THAN ONE HALF
INCH AND SKIES WILL BE CLEAR...SO STRONG RADIATIONAL COOLING IS
EXPECTED AS THE BOUNDARY LAYER DECOUPLES.  MOST GUIDANCE GIVES 30-35
FOR OVERNIGHT LOWS...WHICH SEEMS REASONABLE GIVEN THIS MORNING'S
1000-850MB THICKNESS OF 1317M AND TONIGHT BEING THE BETTER
RADIATIONAL COOLING NIGHT.  MANY RURAL AREAS COULD SEE UPPER 20S.
AS SUCH...WILL TRANSITION THE FREEZE WATCH TO A WARNING FOR THE
COASTAL PLAIN....WHERE OUR FREEZE/FROST PROGRAM CONTINUES.
REGARDLESS OF LOWS TOMORROW MORNING...THIS IS PLANNED TO BE THE END
OF THE PROGRAM FOR THIS SEASON.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 245 PM SATURDAY...

HIGH PRESSURE WILL BE OVERHEAD SUNDAY...UNDER GENERALLY WEAK HEIGHT
RISES ALOFT.  1000-850MB THICKNESSES CLIMB ABOUT 20M OVER
TODAY...WHICH WILL RESULT IN HIGHS ABOUT 5-6 DEGREES WARMER IN THE
LOW/MID 60S.  MODELS THEN SHOW A WEAK...SHALLOW DISTURBANCE AND JET
CROSSING THE AREA SUNDAY EVENING.  PW REMAINS VERY LOW AROUND A
THIRD OF AN INCH...SO SOME THIN CIRRUS WILL BE THE ONLY IMPACT. IT
DOESN'T APPEAR THE CIRRUS WILL HAVE MUCH IMPACT ON OVERNIGHT
LOWS...WHICH GUIDANCE SUGGESTS WILL BE IN THE MID 30S FOR MOST
AREAS...THOUGH SOME LOWER 30S ARE AGAIN POSSIBLE WITH GOOD
RADIATIONAL COOLING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 255 PM SATURDAY...

UPPER LEVEL RIDGING WILL BECOME AMPLIFIED OVER THE EAST COAST DURING
THE BEGINNING OF THE WEEK AS DEEP TROUGHING SETS UP OVER THE
ROCKIES. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO RIDGE DOWN
INTO THE REGION FROM THE NORTHWEST...BUT WILL GRADUALLY BE PUSHED
OFFSHORE THROUGH WEDNESDAY AS THE AFOREMENTIONED TROUGH PROGRESSES
EAST. FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME...TEMPS AND
MOISTURE WILL GRADUALLY MODERATE/INCREASE AS THE FLOW BECOMES
SOUTHERLY. AT THIS TIME IT APPEARS ANY PRECIP WILL HOLD OFF UNTIL
WEDNESDAY NIGHT AS THE FRONT ONLY SLOWLY APPROACHES THE REGION DUE
TO THE IT BECOMING MORE SEPARATED FROM THE PARENT LOW THAT WILL BE
TRACKING INTO SOUTHEAST CANADA. AS SUCH...WILL KEEP THE FORECAST DRY
THROUGH AT LEAST WEDNESDAY AFTERNOON AND WILL SHOW HIGH TEMPS
MODERATING FROM THE MID/UPPER 60S TO THE UPPER 60S/LOWER 70S...WITH
OVERNIGHT LOWS GOING FROM THE 40S TO THE 50S (AND SOME 60S BY
WEDNESDAY NIGHT).

PRECIP CHANCES WILL INCREASE FROM WEST TO EAST LATE WEDNESDAY WITH
WIDESPREAD SHOWERS EXPECTED WEDNESDAY NIGHT/EARLY THURSDAY AS THE
THE FRONT APPROACHES AND EVENTUALLY CROSSES THE REGION ON THURSDAY.
ALTHOUGH THE MAIN FORCING WILL PASS WELL TO OUR NORTH (AS THE PARENT
LOW MOVES INTO SOUTHEAST CANADA)...SIGNIFICANT MOISTURE RETURN AHEAD
OF THE FRONT AND THEN CONVERGENCE ALONG THE FRONT PLUS ANY WEAK
DISTURBANCES IN THE SOUTHWESTERLY FLOW ALOFT...LED TO ENOUGH
CONFIDENCE TO BE ABLE TO INCREASE POPS INTO THE LIKELY RANGE.
ALTHOUGH GOOD SHEAR WILL ACCOMPANY THIS STORM SYSTEM...INSTABILITY
WILL BE VERY LIMITED...ESPECIALLY GIVEN THE DIURNAL TIMING.
THEREFORE...THE SEVERE THREAT IS NOT MUCH OF A CONCERN.

CONDITIONS WILL DRY OUT FROM WEST TO EAST LATE THURSDAY EVENING AND
INTO THE OVERNIGHT HOURS. HIGH PRESSURE WILL GRADUALLY BUILD IN FOR
THE END OF THE WEEK/EARLY NEXT WEEKEND. THIS WILL LEAD TO DRY
CONDITIONS AND TEMPS NEAR NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 1250 PM SATURDAY...

WIND GUSTS ARE VERY SPORADIC SO FAR DAY...MAINLY 15-18KT...WITH JUST
A LIGHT NORTHWEST WIND ELSEWHERE.  OTHERWISE...CLEAR SKIES AND VFR
CONDITIONS WILL CONTINUE TONIGHT AND SUNDAY AS HIGH PRESSURE BUILDS
OVER THE REGION.

OUTLOOK... HIGH PRESSURE WILL SHIFT ACROSS THE REGION ON MONDAY AND
ALLOW A MOIST SOUTHERLY RETURN FLOW TO DEVELOP ON TUESDAY.  SUB-VFR
CEILINGS WILL BE POSSIBLE TUESDAY NIGHT AND MORE PROBABLY ON
WEDNESDAY AND WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM AND COLD
FRONT APPROACH FROM THE WEST

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR NCZ028-041>043-077-
078-086-088-089.

&&

SYNOPSIS...22
NEAR TERM...22
SHORT TERM...22
LONG TERM...KRD
AVIATION...22
Hazardous weather outlook, Nov 14, 4:01 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EST SAT NOV 14 2015

NCZ007>011-021>027-038>040-073>076-083>085-151030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-
401 AM EST SAT NOV 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ028-041>043-077-078-086-088-089-151030-
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
401 AM EST SAT NOV 14 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:49 AM ESTFreeze WatchRAHCumberland, Edgecombe, Harnett, Hoke, Johnston, Sampson and 3 more11 hr

Nearby

Freeze Warnings in North Carolina, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.